Conic manifolds under the Yamabe flow


We consider the unnormalized Yamabe flow on manifolds with conical singularities. Under certain geometric assumption on the initial cross section, we show well-posedness of the short-time solution in the \(L^q\)-setting. Moreover, we give a picture of the deformation of the conical tips under the flow by providing an asymptotic expansion of the evolving metric close to the boundary in terms of the initial local geometry. Due to the blowup of the scalar curvature close to the singularities, we use maximal \(L^q\)-regularity theory for conically degenerate operators.

This is a preview of subscription content, access via your institution.


  1. 1.

    K. Akutagawa, B. Botvinnik. Yamabe metrics on cylindrical manifolds. Geom. Funct. Anal. 13, no. 2, 259–333 (2003).

    MathSciNet  Article  Google Scholar 

  2. 2.

    K. Akutagawa, G. Carron, R. Mazzeo. The Yamabe problem on stratified spaces. Geom. Funct. Anal. 24, no. 4, 1039–1079 (2014).

    MathSciNet  Article  Google Scholar 

  3. 3.

    H. Amann. Anisotropic function spaces on singular manifolds. arXiv.1204.0606.

  4. 4.

    H. Amann. Function spaces on singular manifolds. Math. Nachr. 286, no. 5-6, 436–475 (2013).

    MathSciNet  Article  Google Scholar 

  5. 5.

    H. Amann. Linear and quasilinear parabolic problems Vol. I. Abstract linear theory. Monographs in Mathematics 89, Birkhäuser Verlag (1995).

  6. 6.

    H. Amann. Uniformly regular and singular Riemannian manifolds. Elliptic and parabolic equations. Springer Proc. Math. Stat. 119, Springer, Cham 1–43, (2015).

  7. 7.

    E. Bahuaud, B. Vertman. Long-time existence of the edge Yamabe flow. arXiv:1605.03935.

  8. 8.

    E. Bahuaud, B. Vertman. Yamabe flow on manifolds with edges. Math. Nachr. 287, no. 23, 127–159 (2014).

    MathSciNet  Article  Google Scholar 

  9. 9.

    S. Brendle. Evolution equations in Riemannian geometry. Japan. J. Math. 6, 45–61 (2011).

    MathSciNet  Article  Google Scholar 

  10. 10.

    P. Clément, S. Li. Abstract parabolic quasilinear equations and application to a groundwater flow problem. Adv. Math. Sci. Appl. 3, Special Issue, 17–32 (1993/94).

  11. 11.

    S. Coriasco, E. Schrohe, J. Seiler. Bounded imaginary powers of differential operators on manifolds with conical singularities. Math. Z. 244, no. 2, 235–269 (2003).

    MathSciNet  Article  Google Scholar 

  12. 12.

    S. Coriasco, E. Schrohe, J. Seiler. Differential operators on conic manifolds: Maximal regularity and parabolic equations. Bull. Soc. Roy. Sci. Liège 70, no. 4-6, 207–229 (2001).

    MathSciNet  MATH  Google Scholar 

  13. 13.

    F. Dobarro, E. Lami Dozo. Scalar curvature and warped products of Riemann manifolds. Trans. Amer. Math. Soc. 303, no. 1, 161–168 (1987).

    MathSciNet  Article  Google Scholar 

  14. 14.

    T. Jeffres, J. Rowlett. Conformal deformations of conic metrics to constant scalar curvature. Math. Res. Lett. 17, no. 3, 449–465 (2010).

    MathSciNet  Article  Google Scholar 

  15. 15.

    K. Kroencke, B. Vertman. Stability of Ricci de Turck flow on singular spaces. Calc. Var. 58, 74 (2019).

    MathSciNet  Article  Google Scholar 

  16. 16.

    R. Mazzeo, Y. Rubinstein, N. Sesum. Ricci flow on surfaces with conic singularities. Anal. PDE 8, no. 4, 839–882 (2015).

    MathSciNet  Article  Google Scholar 

  17. 17.

    M. Lesch. Operators of Fuchs type, conical singularities, and asymptotic methods. Teubner-Texte zur Mathematik 136, Teubner Verlag (1997).

  18. 18.

    J. Gil, T. Krainer, G. Mendoza. Resolvents of elliptic cone operators. J. Funct. Anal. 241, no. 1, 1–55 (2006).

    MathSciNet  Article  Google Scholar 

  19. 19.

    N. Kalton, L. Weis. The \(H^{\infty }\,\)-calculus and sums of closed operators. Math. Ann. 321, no. 2, 319–345 (2001).

  20. 20.

    N. Roidos. Local geometry effect on the solutions of evolution equations: The case of the Swift-Hohenberg equation on closed manifolds. arXiv:1612.08766.

  21. 21.

    N. Roidos, E. Schrohe. Bounded imaginary powers of cone differential operators on higher order Mellin–Sobolev spaces and applications to the Cahn–Hilliard equation. J. Differential Equations 257, no. 3, 611–637 (2014).

    MathSciNet  Article  Google Scholar 

  22. 22.

    N. Roidos, E. Schrohe. Existence and maximal \(L^{p}\)-regularity of solutions for the porous medium equation on manifolds with conical singularities. Comm. Partial Differential Equations 41, no. 9, 1441–1471 (2016).

  23. 23.

    N. Roidos, E. Schrohe. The Cahn–Hilliard equation and the Allen–Cahn equation on manifolds with conical singularities. Comm. Partial Differential Equations 38, no. 5, 925–943 (2013).

    MathSciNet  Article  Google Scholar 

  24. 24.

    N. Roidos, E. Schrohe. Smoothness and long time existence for solutions of the porous medium equation on manifolds with conical singularities. Comm. Partial Differential Equations 43, no. 10, 1456–1484 (2018).

    MathSciNet  Article  Google Scholar 

  25. 25.

    Y. Shao. A family of parameter-dependent diffeomorphisms acting on function spaces over a Riemannian manifold and applications to geometric flows. Nonlinear Differ. Equ. Appl. 22, no. 1, 45–85, (2015).

    MathSciNet  Article  Google Scholar 

  26. 26.

    Y. Shao. Continuous maximal regularity on singular manifolds and its applications. Evol. Equ. Control Theory 5, no. 2, 303–335, (2016).

    MathSciNet  Article  Google Scholar 

  27. 27.

    Y. Shao. Singular parabolic equations of second order on manifolds with singularities. J. Differential Equations 260, no. 2, 1747–1800 (2016).

    MathSciNet  Article  Google Scholar 

  28. 28.

    Y. Shao. The Yamabe flow on incomplete manifolds. J. Evol. Equ. 18, no. 4, 1595–1632 (2018).

    MathSciNet  Article  Google Scholar 

  29. 29.

    E. Schrohe, J. Seiler. The resolvent of closed extensions of cone differential operators. Can. J. Math. 57, no. 4, 771–811 (2005).

    MathSciNet  Article  Google Scholar 

  30. 30.

    B. Schulze. Pseudo-differential operators on manifolds with singularities. Studies in Mathematics and Its Applications 24, North Holland (1991).

  31. 31.

    J. Seiler. The cone algebra and a kernel characterization of Green operators. Approaches to Singular Analysis. Operator Theory: Advances and Applications 125, Birkhäuser Verlag (2001).

  32. 32.

    B. Vertman. Ricci de Turck flow on singular manifolds. arXiv:1603.06545.

Download references

Author information



Corresponding author

Correspondence to Nikolaos Roidos.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The author was supported by Deutsche Forschungsgemeinschaft, Grant SCHR 319/9-1.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Roidos, N. Conic manifolds under the Yamabe flow. J. Evol. Equ. 20, 321–334 (2020).

Download citation

Mathematics Subject Classification

  • 35K59
  • 35K65
  • 35R01
  • 53C44